Dispersive Φ4 wave propagation

Lakshmanan, M. (1975) Dispersive Φ4 wave propagation Journal of Physics A: Mathematical and General, 8 (5). pp. 788-799. ISSN 0305-4470

Full text not available from this repository.

Official URL: http://iopscience.iop.org/0305-4470/8/5/014

Related URL: http://dx.doi.org/10.1088/0305-4470/8/5/014


Whitham's theory (1965) of nonlinear water waves is applied to a nonlinear c-number field ( lambda phi 4 model) to investigate the propagation characteristics of the field in the plane-wave modes. A system of first-order partial differential equations is set up for the assumed slow variations of the wave parameters corresponding to each of the different types of Jacobian elliptic function wave modes. By the method of characteristics it is shown that the system is hyperbolic in two of the regimes, indicating that the disturbances in the wave parameters propagate with two different amplitude-dependent velocities.

Item Type:Article
Source:Copyright of this article belongs to Institute of Physics.
ID Code:84970
Deposited On:28 Feb 2012 12:04
Last Modified:28 Feb 2012 12:04

Repository Staff Only: item control page